Alert archive / Alabama / Freeze Warnings in 2024

Freeze Warning 2, NWS Mobile, AL

November 22, 20249 counties in Alabama; Wayne County, Mississippi

NWS Mobile, AL issued this freeze warning at Nov 22, 2024, 2:44 PM CST for 9 counties in Alabama; Wayne County, Mississippi. It took effect at Nov 23, 2024, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2024, 2:44 PM CST (20:44 UTC)
In effect from
Nov 23, 2024, 12:00 AM CST
Expired
Nov 23, 2024, 8:00 AM CST
In force
8 hr
Issued by
NWS Mobile, AL

Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL, Wayne County, MS

The radar

The Mobile radar (KMOB), 133 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.7 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2024-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2024-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1123 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS74 KMOB 222044
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
244 PM CST Fri Nov 22 2024

ALZ051>058-060-MSZ067-230445-
/O.UPG.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
/O.NEW.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Covington-Wayne-
Including the cities of Millry, Pine Hill, Greenville, Evergreen,
Homewood, Thomasville, Grove Hill, Brantley, Luverne, Lisman,
Silas, Opp, Andalusia, Chatom, Monroeville, Jackson, Camden,
Butler, and Waynesboro
244 PM CST Fri Nov 22 2024

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST 
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, 
  Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, 
  Wayne County.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-230445-
/O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa
Inland-Okaloosa Inland-Perry-Greene-Stone-George-
Including the cities of Citronelle, Crestview, Flomaton, Atmore,
Beaumont, Saraland, Century, Jay, Milton, Richton, Wiggins,
Stockton, Lucedale, New Augusta, Walnut Hill, Molino, Brewton,
Leakesville, and McLain
244 PM CST Fri Nov 22 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland 
  Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa 
  Rosa Inland Counties. In Mississippi, George, Greene, Perry, and 
  Stone Counties.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
1 follow-up statement
246 
WWUS74 KMOB 230242
NPWMOB

URGENT - WEATHER MESSAGE
National Weather Service Mobile AL
842 PM CST Fri Nov 22 2024

ALZ051>058-060-MSZ067-231400-
/O.CON.KMOB.FZ.W.0002.241123T0600Z-241123T1400Z/
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Covington-Wayne-
Including the cities of Jackson, Brantley, Millry, Opp,
Andalusia, Butler, Thomasville, Camden, Greenville, Pine Hill,
Chatom, Evergreen, Waynesboro, Silas, Luverne, Homewood, Lisman,
Grove Hill, and Monroeville
842 PM CST Fri Nov 22 2024

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SATURDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...In Alabama, Butler, Conecuh, Covington, Crenshaw, Monroe, 
  Wilcox, Choctaw, Clarke, and Washington Counties. In Mississippi, 
  Wayne County.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

ALZ059-261-262-FLZ201-203-205-MSZ075-076-078-079-231400-
/O.CON.KMOB.FR.Y.0003.241123T0600Z-241123T1400Z/
Escambia-Mobile Inland-Baldwin Inland-Escambia Inland-Santa Rosa
Inland-Okaloosa Inland-Perry-Greene-Stone-George-
Including the cities of Crestview, Atmore, Walnut Hill, Saraland,
Century, Beaumont, Flomaton, Leakesville, Brewton, Citronelle,
Jay, New Augusta, Richton, Wiggins, Milton, Lucedale, Molino,
Stockton, and McLain
842 PM CST Fri Nov 22 2024

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM 
CST SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...In Alabama, Escambia, Baldwin Inland, and Mobile Inland 
  Counties. In Florida, Escambia Inland, Okaloosa Inland, and Santa 
  Rosa Inland Counties. In Mississippi, George, Greene, Perry, and 
  Stone Counties.

* WHEN...From midnight tonight to 8 AM CST Saturday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive 
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this freeze warning went out at Nov 22, 11:27 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Nov 22, 11:27 AM CST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1127 AM CST Fri Nov 22 2024

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1125 AM CST Fri Nov 22 2024

VFR conditions under northerly flow around 5 knots expected through
the forecast over area TAF sites. Well inland, winds will settle to
a light northerly overnight.
/16

&&

********************************** Previous *******
.NEAR TERM...
(Now through Saturday)
Issued at 349 AM CST Fri Nov 22 2024

The coldest airmass of the season so far continues to
envelope the forecast area. Surface high pressure continues to
settle in driving cold air advection across the area promoting dry,
cool weather. Morning lows are on track to bottom out in the lower
to middle 30's for most locations with upper 30's to lower 40's
nearer the coast. Afternoon temperatures will likewise be below
normal, topping out in the upper 50's inland and lower to middle
60's nearer the coast. Tonight will once again be a chilly night
with lows falling into the lower to middle 30's for most locations,
upper 30's nearer the coast.

Given the expectation for temperatures in the 33 to 36 range over
much of the area tonight, we have opted to issue a Frost Advisory
for all of the forecast area excluding the immediate coast. If
confidence can increase on locations over the interior falling to 32
or lower, a freeze warning may be needed in the afternoon forecast
package. MM/25

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Frost Advisory from midnight tonight to 8 AM CST Saturday for
     ALZ051>060-261-262.

FL...Frost Advisory from midnight tonight to 8 AM CST Saturday for
     FLZ201-203-205.

MS...Frost Advisory from midnight tonight to 8 AM CST Saturday for
     MSZ067-075-076-078-079.

GM...None.
&&

This product is also available on the web at:
www.weather.gov/mob

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 1:36 AM CSTFrost AdvisoryMOBBaldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more30 hr

Nearby

Freeze Warnings in Alabama, 2024Freeze Warnings in Mississippi, 2024Every freeze warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.